Do Sleeping Pills for Insomnia Have Long-term Side Effects?
Sleeping pills for insomnia DO have long-term side effects.
More Info: A study published in the Canadian Journal of Psychiatry concluded that there is an increased risk of mortality for those that take sedative drugs.
The study set out to analyze the mortality hazard of sleeping pills and mild tranquilizers.
The study was conducted through longitudinal panel survey over a 13-year period. The study included over 14,000 participants ranging in age from 18-102. The data was based on self-reported use of anxiolytic and hypnotic drugs, and death rates.
Prior to adjusting data results for lifestyle and health factors, the data indicated that those who reported anxiolytic or hypnotic drug use in the month prior had more than three times the risk of mortality than those who had not used the drugs in the previous month.
Even after adjusting for lifestyle and health factors the risk of mortality was still significant.
Belleville, G. "Mortality hazard associated with anxiolytic and hypnotic drug use in the National Population Health Survey.." Canadian Journal of Pshychology 55.9 (201): 558-567. Print.